Louisiana, 2002

Damaging Wind in Louisiana, July 13, 2002

July 13, 2002 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 13, 10:00 AM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Jul 13, 10:00 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 AM CDT SAT JUL 13 2002

ONLY ISOLATED CONVECTION ONGOING THIS MORNING. TEMPS ARE RUNNING A
LITTLE COOLER THAN THIS TIME YESTERDAY...WHICH SUGGEST CONVECTION
MAY TAKE A LITTLE LONGER TO INITIATE. BUT WILL CONTINUE WITH CURRENT
POPS...WHICH ARE IN THE SCATTERED CATEGORY. SURFACE BOUNDARY STILL
DIFFICULT TO PINPOINT...BUT WIND SHIFT LINE ACROSS SOUTHERN PORTION
OF CWA LOOKS LIKE A GOOD LOCATION TO PLACE THE FRONT. HOWEVER...NOT
MUCH DIFFERENCE IN DEWPOINTS FROM NORTH TO SOUTH...BUT TEMPS A FEW
DEGREES COOLER IN SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS.

NO UPDATE AT THIS TIME.

PREVIOUS NUMBERS...

SHV 093/071 091/071 090 5555
MLU 093/071 091/071 090 5555
TXK 091/070 089/071 090 5465
TYR 093/071 089/071 090 5455
LFK 094/072 092/071 090 5455

.SHV...NONE.

14

In the hours before

Special weather statement, Jul 13, 9:30 AM CST, 4 hours 20 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131630-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT SAT JUL 13 2002

HOT AND HUMID CONDITIONS WILL CONTINUE...WITH SURFACE HEATING AND A
WEAK UPPER LEVEL SYSTEM RESULTING IN SCATTERED THUNDERSTORMS THIS
AFTERNOON AND EVENING. THE STRONGER STORMS COULD PRODUCE ISOLATED
OCCURRENCES OF DAMAGING WINDS...HOWEVER ORGANIZED SEVERE WEATHER
IS NOT EXPECTED.

ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND SKYWARN
NETWORKS...IS NOT ANTICIPATED THROUGH TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bienville

When
July 13, 1:50 PM CST
Where
Bienville County, Ringgold
Measured
52 kt (60 mph)
Reported by
LAW ENFORCEMENT
Coordinates
32.333, -93.283

Trees and power lines down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304890.